Generating countable sets of surjective functions

James David Mitchell, Yann Hamon Peresse

Research output: Contribution to journalArticlepeer-review

10 Citations (Scopus)

Abstract

We prove that any countable set of surjective functions on an infinite set of cardinality ℵn with n∈N can be generated by at most n2/2+9n/2+7 surjective functions of the same set; and there exist n2/2+9n/2+7 surjective functions that cannot be generated by any smaller number of surjections. We also present several analogous results for other classical infinite transformation semigroups such as the injective functions, the Baer–Levi semigroups, and the Schützenberger monoids.
Original languageEnglish
Pages (from-to)67-93
Number of pages27
JournalFundamenta Mathematicae
Volume213
Issue number1
DOIs
Publication statusPublished - 2011

Fingerprint

Dive into the research topics of 'Generating countable sets of surjective functions'. Together they form a unique fingerprint.

Cite this